Issuu on Google+

ZANZIBAR INTERNATIONAL FILM FESTIVAL (ZIFF) P.O.BOX 3032, OLD FORT - STONE TOWN, ZANZIBAR. TANZANIA TEL: +255 - 773 - 411 499, E-MAIL: ZIFF@ZIFF.OR.TZ WWW.ZIFF.OR.TZ

ZIFF 2014 FESTIVAL PROGRAMME


FILM SCREENINGS AMPHITHEATRE - OLD FORT

VILLAGE PANORAMA

SATURDAY: 14TH JUNE, 2014 19:00 - 20:15 Opening Ceremony 20:20 - 22:41 MANDELA: Long Walk to Freedom (141min), S.A/USA

18TH JUNE, 2014: 18:30 - 21:00: CHWAKA VILLAGE Why Poverty Series: In Your Hands, Waste, Whose Land, God is Rain, The Barrel and Hunger for Profit.

SUNDAY: 15TH JUNE, 2014 19:20 - 19:35 Love Me Haiti (13min), Haiti/USA 19:35 - 21:30 Mother of George (107min), USA

19TH JUNE, 2014: 18:30 - 21:00: KIZIMKAZI VILLAGE Why Poverty Series: In Your Hands, Waste, Whose Land, God is Rain, The Barrel and Hunger for Profit. 20TH JUNE, 2014: 18:30 - 21:00: CHEJU VILLAGE Why Poverty Series: In Your Hands, Waste, Whose Land, God is Rain, The Barrel and Hunger for Profit.

MONDAY: 16TH JUNE, 2014 19:20 -19:35 The Goat (13min), South Africa 19:35 -21.05 Khumba (85min), South Africa

21ST JUNE, 2014: 18:30 - 21:00: PAJE VILLAGE Why Poverty Series: In Your Hands, Waste, Whose Land, God is Rain, The Barrel and Hunger for Profit

TUESDAY: 17TH JUNE, 2014 19:00 -19:15 Shadowtree (11min), Tanzania 19:15 - 19:50 Women with Altitude (30min) - WFP 19:50 - 20:10 UNO Film and Presentation 20:10 - 21:50 The Thorn of the Rose (97min), Guinea Bissau

WOMEN PANORAMA 14TH JUNE, 2014: 15:00 - 18:00 Opening Parade from Malindi to Old Fort

WEDNESDAY: 18TH JUNE, 2014 19:20 - 20:20 Difficult Dialogue: Public Forum: Freedom of Speech 20:30 - 22:20 Half of A Yellow Sun (111min), USA

15TH JUNE, 2014: 14:00 - 17:30 Dhow Race at Tembo Hotel Beach

THURSDAY: 19TH JUNE, 2014 19:20 - 19:30 Kuhani (9min), Uganda/USA 19:30 - 19:40 Bye Bye Muzungu (7min), Uganda 19:40 - 21:25 A Story about Wendy 2 (93min), Trinidad & Tobago 21:30 - 22:30 No Problem: 6 Month with Barefoot Grandmamas (56min), India FRIDAY: 20TH JUNE, 2014: SWAHILI DAY 19:10 -22:50 Bado Natafuta (220min), Tanzania

18TH JUNE, 2014: From 14:00 onwards Mrembo Tips and Trick Venue: House of Wonders Ground 19TH JUNE, 2014: From 15:00 onwards - Women Fashion show Venue: House of Wonders Ground 20TH JUNE, 2014: From 10:00 onwards - Music Performance Venue: House of Wonders Ground

SATURDAY: 21ST JUNE, 2014: AWARDS NIGHT 19:20 - 21:30 Awards Ceremony 21:30 - 02:00 After Party: Mambo Club SUNDAY: 22ND JUNE, 2014: AFDA AWARDS NIGHT 19:20 - 22:00 Africa Film Development Awards (AFDA) 22:00 - 02:00 After Party: Mambo Club

16TH JUNE, 2014: From 14:00 onwards Puppet show and Discussion on GBV Venue: House of Wonders Ground

21ST JUNE, 2014: From 14:30 onwards Kidumbak Performance and Session up cycling Venue: House of Wonders Ground 22ND JUNE, 2014: From 14:00 onwards Talks on Female professions Venue: House of Wonders Ground

2

11


CHILDREN AND YOUTH FILM PANORAMA

VENUE: HAMAMNINI HIGH SCHOOL. GOMBANI - PEMBA, DUNGA TEACHERS CENTRE, KITOGANI TEACHERS CENTRE AND MKWAJUNI TEACHERS CENTRE. SATURDAY: 14TH JUNE, 2014 09:00 -11:00 School: Langoni, Jang'ombe, Forodhani - Grade III Films: The Flame and The Cotton Ball (24Min) 14:00 -17:00 School: Kianga, Muungano, Nyerere, Kizimbani - Grade II. Films: Love Thy Game (41Min), Mazingira salama (15Min)

MONDAY: 16TH JUNE 2014 09:00 -11:00 School: Kajificheni, Darajani - Grade II School: Bambi,Kidimni, Ubago - Grade II Film: Kinyarwanda(12Min), Mazingira Salama (15Min), Isano (23min), Lion Lights 14:00-17:00 School: Mwenge, Legezamwendo, Nyerere - Grade III. School: Dunga, Machui, Koani - Grade II Film: One step beyond (47Min), Antboy (77min) TUESDAY: 17TH JUNE, 2014 09:00 -11:00 School: Kidutani, St.Monica, Glorious Sateni - Grade I School: Madungu ,Wawi, Shamiani - Grade III. Film: Kinyarwanda (12Min), Kazi ni Kazi (9Min), Buricheka, Mazingira Salama (15Min) 14:00-17:00 School: Haile, Kiponda, Vikokotoni - Grade III. School: Furaha, Pondeani, Chachani - Grade II. Film: Buricheka, Mazingira Salama (15Min), One Step Beyond (47Min) WEDNESDAY: 18TH JUNE, 2014 09:00 -11:00 School: Bububu A&B, Francis Marie - Grade II. School: Paje, Unguja Kuu - Grade II, Machomane, Chanjamjawiri - Grade I Film: Antboy (77min), Flame and the cotton ball (24 min), Kalumekenge (7Min), Bongo kids (12min), Lion Lights 14:00-17:00 School: Kisiwandui, Mkunazini - Grade II, Paje, Kitogani, Muyuni - Grade III. School: Michakaeni A&B, Madungu A&B - Grade II. Film: Antboy (77min), Isano (23min). THURSDAY: 19TH JUNE, 2014 09:00 -11:00 School: Mwembeladu, Tumekuja, Ben bela - Grade III School: Pete, Kibuteni, School leaders - Grade III, Mkwajuni, Donge, Fukuchani-Grade II. Film: The contest-to the Stars and back (95min), Buricheka, Mazingira Salama (15Min), One Step Beyond (47Min), Bella (107min) 14:00-17:00 School: Government leaders, Kikungwi, Unguja Kuu - Grade III School: closing Pemba, Kiwengwa, Kinduni, Gamba - Grade III. Film: One Step Beyond (47Min), Kalumekenge (7Min), Bella (107min)

SATURDAY: 21ST JUNE, 2014: 15:00 -17:30 Closing Day at Mambo Club - Old Fort

DOUBLE TREE BY HILTON HOTEL STONE TOWN - VIUNGO HALL SUNDAY: 15TH JUNE, 2014 09:30 - 11:05 King's Virgin (95min), Uganda 11:10 - 12:25 Last Winter (75min), Iran 12:30 - 14:00 Break 14:00 - 16:10 Forma (125min), Japan 16:10 - 17:50 The Sapphires (103min), Australia

MONDAY: 16TH JUNE, 2014 09:30 - 11:30 He Hurts Me (115min), Tanzania 11:30 - 12:30 About Her (60min), Uganda 12:30 - 14:00 Break 14:00 - 16:30 Struggle to Unknown (145min), Tanzania 16:30 - 17:00 Strength in Fear (30min), Rwanda

SUNDAY: 15TH JUNE, 2014 09:00 -11:00 School: Fuoni, Kwerekwe A,B,C,H - Grade III . School: Dunga, Machui, Mwera - Grade II Films: Nepoli (25min), Bella (78min) 14:00-17:00 School : Wazazi, Sebleni, Kwerekwe C,D,E,F,G - Grade II School: Kiboje, Dunga, Kiembeni, Jendele - Grade II. Films: The Present (17min), Antboy (77min)

FRIDAY: 20TH JUNE, 2014 09:00 -11:00 School: Kigunda, Potoa, Pale - Grade II. Film: Kalumekenge (7Min), Bella (107min) 14:00 -17:00 School: Mahonda, Kitope, Kinyasini, Nungwi - Grade III. Film: The contest-to the Stars and back (95min), Ant Malaria Prevention Tree (15Min)

FILM SCREENINGS

10

TUESDAY: 17TH JUNE, 2014 09:30 - 11:00 Khumba (85min), South Africa 11:00 - 12:30 Little Hero (82min), Iran 12:30 - 14:00 Break 14:00 - 16:00 The Distant Boat (120min), Kenya 16:10 - 17:35 Taste of Rain (82min), Namibia/South Africa/ Germany WEDNESDAY: 18TH JUNE, 2014 09:30 - 11:20 Bella (107min), Malawi 11:20 - 12:55 Turn (95min), Cambodia/Australia 12:55 - 14:00 Break 14:00 - 15:00 State House Season 1: 2 Episodes (52min), Kenya 15:00 - 16:00 From Here to Timbuktu Season 1: 2 Episodes (52min), Kenya 16:00 - 17:00 Groove Theory Season 1: 2 Episodes (52min), Kenya THURSDAY: 19TH JUNE, 2014 09:30 - 11:10 The Thorn of the Rose (97min), Guinea Bissau 11:10 - 12:40 No More Tears (80min), Rwanda 12:40 - 14:00 Break 14:00 - 16:30 MANDELA: Long Walk to Freedom (141min), South Africa/USA 16:30 - 18:00 Committed (90min), Cyprus FRIDAY: 20TH JUNE, 2014 09:30 -10:30 Pamoko (60min), USA/Tanzania 10:35 - 12:35 White Shadows (117min), Germany/Tanzania 12:35 - 14:00 Break 14:00 -18:00 The Madiba Legacy: Beyond Long Walk to Freedom 5 Documentary Series by Danny Schechter SATURDAY: 21ST JUNE, 2014 09: 30 - 10:30 About Her (60min), Uganda 10:35 - 12:35 The Distant Boat (120min), Kenya 12:35 - 14:00 Break 14:00 - 16:00 Half of A Yellow Sun (111min), USA 16:00 - 18:00 He Hurts Me (115min), Tanzania SUNDAY: 22ND JUNE, 201410 10:00 - 12:00 Nick Broomfield: A Work in Progress 12:00 - 14:00 Break 14:00 - 18:00 Special Screenings

3


FILM SCREENINGS

FILM SCREENINGS

DOUBLE TREE BY HILTON HOTEL STONE TOWN - KISIWA HALL SUNDAY: 15TH JUNE, 2014 09:30 - 10:40 Soft Vengeance:Albie Sachs and the New S.A(70min),US/S.A 10:45 - 12:30 Sobukwe: A Great Soul (104min), South Africa 12:30 - 14:00 Break 14:00 - 14:10 Ahadi ni Deni (9min), Tanzania 14:10 - 14:20 Duku duku (9min), Tanzania 14:20 - 14:40 Chibago (19min), Tanzania 14:40 - 14:55 Busu/The Kiss (10min), USA 14:55 - 15:25 Sit and Go (29min), South Korea 15:25 - 15:45 Two Boys and a Sheep (18min), South Korea 15:45 - 16:05 Black and White (18min), Iran 16:05 - 16:35 The Invisible Rooms (26min), Iran 16:35 - 16:50 The Goat/iBhokhwe (13min), South Africa 16:50 - 17:15 Radio Silence (22min), Scotland 17:15 - 17:35 Shadowtree (17min), Tanzania MONDAY: 16TH JUNE, 2014 09:30 - 11:00 My Love Awaits Me by the Sea (81min), Palestine 11:00 - 12:30 Being There (87min), Germany 12:30 - 14:00 Break 14:00 - 14:30 Twaaga (30min), Burkina Faso 14:35 - 15:05 Bull Fight (29min), South Sudan 15:05 - 16:40 African Metropolis (92min), South Africa 16:40 - 17:25 Love Thy Game (41min), Uganda 17:25 - 17:35 Love Me Haiti (13min), USA/Haiti

BONGO MOVIE/SWAHILI FILMS DOUBLE TREE BY HILTON HOTEL - MADAFU HALL SUNDAY: 15TH JUNE, 2014 09:30 - 13:00 Hard Price (3:30hrs), Dir.Vincent Kigosi 13:00 - 14:00 Break 14:00 - 17:20 Nyerere (3:00hrs), Dir.Ali Yakuti 17:30 - 18:00 Zero (25min), Tanzania MONDAY: 16TH JUNE, 2014 09:30 - 12:50 Money Talk (2:48hrs), Dir.Haji Adam 12:50 - 14:00 Break 14:00 - 17:10 Mimi na Mungu wangu (3:10hrs), Dir. Iddy Bigilwa TUESDAY: 17TH JUNE, 2014 09:30 - 13:00 Vanessa in Dilemma (3:30hrs), Dir.Saguda George 13:00 - 14:00 Break 14:00 - 16:10 Kauva (2:10hrs), Dir. Yusuph Kissoki 16:20 - 18:40 Twisted (2:20hrs), Dir.Vincent Kigosi WEDNESDAY: 18TH JUNE, 2014 09:30 - 12:30 Kisate (2:54hrs), Dir. Jackson Kabirigi 12:30 - 14:00 Break 14:00 - 16:20 Gawa (2:20hrs), Dir. Mussa Banzi 16:20 - 18:37 Foolish Age (2:17hrs), Dir. Chiddy Classic

TUESDAY: 17TH JUNE, 2014 09:30 - 11:20 Jalanan (108min), Indonesia 11:20 - 12:30 Short Shadows (57min), Germany 12:30 - 14:00 Break 14:00 - 14:20 The Present (17min), Uganda 14:20 - 14:45 Tolerance (23min), Nigeria 14:45 - 15:15 The Next Morning (24min), Iran 15:15 - 15:50 Strength in Fear (30min), Rwanda 15:50 - 16:00 Kuhani (7min), Uganda/USA 16:00 - 16:10 Bye Bye Muzungu (7min), Uganda 16:10 - 16:30 Motorbike Dreams (18min), Rwanda 16:30 - 17:00 Radiance (25min), UK 17:00 - 17:20 Sticking Ribbons (18min), Kenya 17:20 - 17:40 Afriquanimation (min), DRC

THURSDAY: 19TH JUNE, 2014 09:30 - 12:50 Witch Doctor (3:20hrs), Dir. Leah R. Mwendamseke 12:50 - 14:00 Break 14:00 - 16:20 Safari (2:20hrs), Single Mtambalike 16:20 - 18:25 Fan's Death (2:05hrs), Dir.Vincent Kigosi FRIDAY: 20TH JUNE, 2014 09:30 - 12:30 Nguvu ya Imani (2:48hrs), Dir.Jackson Kabirigi 12:30 - 14:00 Break 14:00 - 16:20 Shikamoo Mzee (2:20hrs), Dir.Jacob Stephen 16:20 - 18:40 Kitendawili (2:20hrs), Dir.Single Mtambalike SATUDAY: 21TH JUNE, 2014 09:30 - 12:35 Lost Souls (3:05hrs), Dir.Bond Bin Suleiman 12:35 - 14:00 Break 14:00 - 17:30 Shahada (3:30hrs), Dir.Issa Mussa

WEDNESDAY: 18TH JUNE, 2014: SEMBENE FILMS 09:30 - 11:20 The Rwandan Night (107min), Rwanda/USA 11:20 - 12:30 We Never Give Up II (59min), South Africa/UK 12:30 - 14:00 Break 14:00 - 14:45 Sodiq (44min), UK 14:50 - 15:50 One Step Beyond (56min), South Africa 15:50 - 16:20 Karamoja in the Eyes of ISSP (29min), Uganda 16:25 - 17:55 The Last Song Before the War (90min), USA

SUNDAY: 22ND JUNE, 2014 09:30 - 13:00 Bad Luck (3:30hrs), Dir. Adam Kuambiana 13:00 - 14:00 Break 14:00 - 17:30 Dala dala (3:30hrs), Dir.Suleiman Barafu

4

9


MUSIC AND PERFORMING ARTS

SATURDAY: 14TH JUNE, 2014 15:00 - 18:00 Sound Check 23:00 - 00:00 Tamaduni Music - Tanzania 00:00 - 01:00 Didier Awadi - Senegal 01:00 - 02:00 ZIFF DJ

THURSDAY: 19TH JUNE, 2014: SEMBENE FILMS 09:30 - 11:00 Comrade President (89min), Mozambique/Zimbabwe 11:00 - 11:10 Little Town Bagamoyo (9min), Tanzania 11:15 - 11:45 Umunthu (30min), Malawi 11:50 - 12:10 Barua ya Nang'inyi to Namayani (16min), Tanzania 12:10 - 14:00 Break 14:00 - 15:30 Body Games:Capoeira and Ancestry (87min), Namibia/ Brasil/South Africa 15:30 - 16:30 Welcome to Loliondo (59min), Denmark 16:30 - 17:30 Va Pensieor (58min), Italy

SUNDAY: 15TH JUNE, 2014 15:00 - 18:00 Sound Check 22:00 - 23:00 Cocodo Band - Tanzania 23:00 - 01:00 Sauti Sol - Kenya 01:00 - 02:00 ZIFF DJ MONDAY: 16TH JUNE, 2014 15:00 - 18:00 Sound Check 21:30 - 22:15 Raha - T - Zamani - Zanzibar 22:15 - 23:15 Warriors from the East - Tanzania 23:15 - 00:30 Tanuri Group - Egypt 00:30 - 02 :00 ZIFF DJ

FRIDAY: 20TH JUNE, 2014 09:30 - 11:00 The Kingdom Within (90min), USA 11:05 - 12:00 Majub's Journey (49min), Germany 12:00 - 12:30 Curse of an Addict-Zanzibar (25min), UK/Uganda/TZ 12:30 - 14:00 Break 14:00 - 17:30 Festival of Festivals: Iranian Cultural Centre

TUESDAY: 17TH JUNE, 2014 15:00 - 18:00 Sound Check 22:00 - 23:00 Sisi Na Wewe 23:00 - 00:00 Makame Faki/Kidumbak - Zanzibar 00:00 - 01:00 ZIFF DJ

SATURDAY: 21ST JUNE, 2014 09:30 - 11:00 Black Africa White Marble (90min), Italy 11:05 - 12:45 Kwanini: Tanzania A Journey Within (102min), USA/TZ 12:50 - 14:00 Break 14:00 - 17:30 Festival of Festivals: One Step Beyond

WEDNESDAY: 18TH JUNE, 2014 15:00 - 18:00 Sound Check 22:30 - 00:00 DCMA - Zanzibar 00:00 - 01:30 Ras Innocent Nganyagwa 01:30 - 02:00 ZIFF DJ

SUNDAY: 22ND JUNE, 2014 09:30 - 10:40 Rwagasore: Life, Struggle and Hope (64min), Burundi 10:40 - 12:25 Black Africa White Marble (90min), Italy 12:30 - 12:45 It's About the People (11min), Tanzania 12:45 - 14:00 Break 14:00 - 17:30 Festival of Festivals: Youssef Chahine Retrospective The Destiny The Bird The Immigrant Alexandra Why?

THURSDAY: 19TH JUNE, 2014 15:00 - 18:00 Sound Check 22:30 - 23:00 Rico Single - Zanzibar 23:00 - 00:00 Mzungu Kichaa - Tanzania 00:00 - 01:30 ZIFF DJ FRIDAY: 20TH JUNE, 2014 15:00 - 18:00 Sound Check 23:00 - 23:30 Smile - Zanzibar 23:30 - 00:30 Grace Matata - Tanzania 00:30 - 01:30 Comoros 01:30 - 02:00 ZIFF DJ SATURDAY: 21ST JUNE, 2014: ZIFF AFTER PARTY 10:00 - 13:00 Sound Check 14:00 - 18:00 Down Syndrome Awareness & Children Panorama Closing 22:00 - 23:30 Godykaozya & The Tongwa Ensemble - Tanzania 23:30 - 01:00 Habib Koite - Mali 01:00 - 02:00 ZIFF DJ SUNDAY: 22ND JUNE, 2014: AFDA AFTER PARTY 15:00 - 18:00 Sound Check 22:00 - 23:30 Body, Mind and Soul 23:30 - 01:30 AY - Tanzania 01:30 - 02:00 ZIFF DJ

8

SWAHILI DINNER SITI BINT SAAD NIGHT

At Mambo Club - Dinner to be saved 20:00 - 21:00 20$ US per person. For Bookings: +255 778 507250 5


SISYGAMBIS from the Mediterranean to the Indian Ocean

MEDIA EVENT ZIFF PRESS CONFERENCE

19th - 22nd June, 2014: 10:00 - 17:30 Venue: Old Customs House/DCMA

14th - 22nd June, 2014: 12:30 - 14:00 Double Tree by Hilton Hotel, Stone Town - Roof Top

FORUMS Difficult Dialogue: Land and Environment

CONFERENCE ARTERIAL NETWORK CONFERENCE

18th June, 2014: 19:20 - 20:20 Venue: Amphitheatre, Old Fort

15th - 20th June, 2014: 09:30 - 17:30 Venue: Grand Palace Hotel

MANDELA Legacy: The Struggle Continues 15th June, 2014: 14:00 - 15:00 Double Tree by Hilton Hotel - Stone Town - Kijiji Hall

ZIFF/NASS CONFERENCE:

Creative Practice, Context and Commentary: A Dialogue on Inspirational Production 20th - 22nd June, 2014: 09:00 - 17:00 Venue: Grand Palace Hotel

Swahili Films:

Market and Distribution discussion with ZUKU 21st June, 2014: 14:00 - 17:00 Double Tree by Hilton Hotel - Stone Town - Kijiji Hall

WORKSHOPS MAISHA Screenwriters lab

7th to 16th June, 2014: 09:30 - 17:30 Double Tree by Hilton Hotel, Stone Town - Bahari Hall

Dhow Race

15th June, 2014: 14:00 - 16:00 Venue: Tembo Hotel Beach

Critical Journalism

Fashion Gala

15th - 18th June, 2014: 09:30 - 17:30 Double Tree by Hilton Hotel, Stone Town - Bahari Hall

22nd June, 2014: 22:00 - 00:00 Venue: Livingstone Restaurant

Siti Bint Saad Pavilion

Zuku Swahili Scriptwriting

15th - 22nd June, 2014 Venue: Forodhani Gardens

19th - 21st June, 2014: 09:30 - 17:30 Double Tree by Hilton Hotel, Stone Town - Bahari Hall

Hip Hop and Film for Youth

18th - 20th June, 2014 Venue: Forodhani Gardens

Storytelling and Film Scriptwriting

19th - 21st June, 2014: 09:30 - 17:30 Double Tree by Hilton Hotel, Stone Town - Matumbawe Hall

Children with Down Syndrome

21st June, 2014: 14:00 - 18:00 Venue: Mambo Club - Old Fort

Smart Zanzibar (Jikombowe)

EXHIBITIONS Afrika Tumefika - Uganda

Official Launch - 15th June, 2014: 17:00 - 18:00 Double Tree by Hilton Hotel, Stone Town

15th - 18th June, 2014: 09:30 - 17:30 Venue: DCMA/Old Customs House

FESTIVAL OF FESTIVALS

Zanzibar Community Art Gallery

15th - 22nd June, 2014: 09:30 - 23:00 Venue: Old Fort - Mambo Club Gallery Tower

Swahili Gift by Seif Soud

16th - 22nd June, 2014: 09:30 - 17:30 Double Tree by Hilton Hotel, Stone Town.

ZIFF SPECIAL EVENTS

6

DOUBLE TREE BY HILTON HOTEL STONE TOWN - KISIWA HALL Friday: 20th June, 2014 14:00 - 17:30 Iranian Cultural Centre Saturday: 21st June, 2014 14:00 -17:30 One Step Beyond Sunday: 22nd June, 2014 14:00 - 17:30 Youssef Chahire Retrospective

7


Program ziff 2014